Alert archive / West Virginia / Wind Advisories in 2014

Wind Advisory 1, NWS Charleston, WV

February 20, 20144 states

NWS Charleston, WV issued this wind advisory at Feb 20, 2014, 5:12 PM EST for 4 states. It took effect at Feb 20, 2014, 9:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 5:12 PM EST (22:12 UTC)
In effect from
Feb 20, 2014, 9:00 PM EST
Expired
Feb 21, 2014, 2:46 PM EST
In force
18 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WWUS71 KRLX 202212
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
512 PM EST THU FEB 20 2014

...STRONG GUSTY WINDS OVERNIGHT INTO FRIDAY...

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-210615-
/O.NEW.KRLX.WI.Y.0001.140221T0200Z-140221T2100Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
512 PM EST THU FEB 20 2014

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST
FRIDAY.

* WINDS...GUSTS OF 35 TO 50 MPH FROM THE SOUTH AND SOUTHWEST
  OVERNIGHT...THEN FROM THE SOUTHWEST OR WEST ON FRIDAY. HIGHER
  GUSTS POSSIBLE IN SHOWERS OR THUNDERSTORMS OVERNIGHT.

* TIMING...OVERNIGHT INTO FRIDAY AFTERNOON.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN OCCUR. LIGHT
  WEIGHT OBJECTS MAY BE BLOWN ONTO ROADS. MOTORISTS...ESPECIALLY
  ON HIGH SPEED ROUTES...MAY ENCOUNTER SUDDEN CROSS WINDS. CONSTRUCTION
  SITES ARE ALSO VULNERABLE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS ARE EXPECTED. SECURE
OUTSIDE OBJECTS AROUND YOUR PROPERTY. MOTORISTS NEED TO USE EXTRA
CAUTION...SUDDEN CROSS WINDS MAY CAUSE DRIVING DIFFICULTIES...
ESPECIALLY FOR HIGH PROFILE VEHICLES. DEBRIS MAY ALSO BE BLOWN
ONTO ROADWAYS.

&&

$$

KTB
4 follow-up statements
497 
WWUS71 KRLX 210319
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 PM EST THU FEB 20 2014

...STRONG GUSTY WINDS OVERNIGHT INTO FRIDAY...

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-211130-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-140221T2100Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
1019 PM EST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WINDS...GUSTS OF 35 TO 50 MPH FROM THE SOUTH AND SOUTHWEST 
  OVERNIGHT...THEN FROM THE SOUTHWEST OR WEST ON FRIDAY. HIGHER 
  GUSTS POSSIBLE IN SHOWERS OR THUNDERSTORMS OVERNIGHT.

* TIMING...OVERNIGHT INTO FRIDAY AFTERNOON.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN OCCUR. 
  LIGHT WEIGHT OBJECTS MAY BE BLOWN ONTO ROADS. MOTORISTS...
  ESPECIALLY ON HIGH SPEED ROUTES...MAY ENCOUNTER SUDDEN CROSS 
  WINDS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS ARE EXPECTED.
SECURE OUTSIDE OBJECTS AROUND YOUR PROPERTY. MOTORISTS NEED TO
USE EXTRA CAUTION...SUDDEN CROSS WINDS MAY CAUSE DRIVING
DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. DEBRIS MAY
ALSO BE BLOWN ONTO ROADWAYS.

&&

$$
886 
WWUS71 KRLX 211011
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
511 AM EST FRI FEB 21 2014

...STRONG GUSTY WINDS TODAY...

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-211815-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-140221T2100Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
511 AM EST FRI FEB 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO AROUND 45 MPH.

* TIMING...INTO THIS AFTERNOON.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN OCCUR. 
  LIGHT WEIGHT OBJECTS MAY BE BLOWN ONTO ROADS. MOTORISTS... 
  ESPECIALLY ON HIGH SPEED ROUTES...MAY ENCOUNTER SUDDEN CROSS 
  WINDS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS ARE EXPECTED.
SECURE OUTSIDE OBJECTS AROUND YOUR PROPERTY. MOTORISTS NEED TO
USE EXTRA CAUTION...SUDDEN CROSS WINDS MAY CAUSE DRIVING
DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. DEBRIS MAY
ALSO BE BLOWN ONTO ROADWAYS.

&&

$$

TRM
194 
WWUS71 KRLX 211647
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1147 AM EST FRI FEB 21 2014

...STRONG GUSTY WINDS TODAY...

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-212100-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-140221T2100Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
1147 AM EST FRI FEB 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...INTO THIS AFTERNOON.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN OCCUR. 
  LIGHT WEIGHT OBJECTS MAY BE BLOWN ONTO ROADS. MOTORISTS... 
  ESPECIALLY ON HIGH SPEED ROUTES...MAY ENCOUNTER SUDDEN CROSS 
  WINDS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS ARE EXPECTED.
SECURE OUTSIDE OBJECTS AROUND YOUR PROPERTY. MOTORISTS NEED TO
USE EXTRA CAUTION...SUDDEN CROSS WINDS MAY CAUSE DRIVING
DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. DEBRIS MAY
ALSO BE BLOWN ONTO ROADWAYS.

&&

$$
151 
WWUS71 KRLX 211946
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EST FRI FEB 21 2014


KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-212100-
/O.CAN.KRLX.WI.Y.0001.000000T0000Z-140221T2100Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
246 PM EST FRI FEB 21 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY.

WINDS GUSTS HAVE REMAINED BELOW ADVISORY CRITERIA...SO THE WIND
ADVISORY HAS BEEN CANCELLED.

GUSTY WINDS OF 25 TO 35 MPH ARE STILL POSSIBLE THROUGH EARLY
EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:20 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Feb 20, 2:20 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
220 PM EST THU FEB 20 2014

.SYNOPSIS...
STRONG COLD FRONT TONIGHT. WINDY AND COLDER FRIDAY. WEEK SYSTEM
SATURDAY NIGHT INTO SUNDAY. SNOW MONDAY NIGHT INTO TUESDAY. WINTER
REMAINS THROUGHOUT NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
LOTS GOING ON IN THIS NEAR TERM FORECAST.

STRONG LOW PRESSURE SYSTEM ALREADY AFFECTING THE AREA WITH SHOWERS
AND A FEW THUNDERSTORMS EARLIER THIS MORNING FOLLOWED BY THE WARM
SECTOR AIRMASS AND ASSOCIATED HIGH LEVEL CLOUD COVER. DESPITE THE
LACK OF INSOLATION...TEMPERATURES WARMING UP SIGNIFICANTLY ACROSS
THE AREA WITH HTS APPROACHING 70F AS OF THE 18Z OB.

LOW LEVEL DEWPOINTS RISING AND WINDS INCREASING AHEAD OF THE COLD
FRONT WITH LOW LEVEL JET WINDS RUNNING IN THE 60-70KT RANGE OUT OF
THE SOUTH SOUTHWEST. STILL WAITING FOR THE MID LEVELS TO MOISTEN
UP...WHILE A STRONG CAP OFF THE SURFACE KEEPS ANY POTENTIAL FOR
SURFACE BASED CONVECTION AT BAY THROUGH LATE EVENING. EXPECTING A
LINE OF CONVECTION TO DEVELOP JUST AHEAD OF THE FRONT...WHICH WILL
BE THE PRIMARY WEATHER MAKER THIS EVENING. TIMING AS AW LAYS WILL
BE TRICKY AS ONCE AN ENTRANCE TIME IS ESTABLISHED FOR THE WESTERN
ZONES...MODELS TEND TO TAKE TO LONG TO GET THE CONVECTION THROUGH
IN PROGRESSIVE SURFACE SYSTEM SUCH AS THIS. NOT EXPECTING ANY HANG
UPS IN THE MOUNTAINS. FOR NOW...BEST TIMING LOOKS TO BE AFTER 05Z
FOR SOUTHEAST OHIO AND NORTHEAST KENTUCKY...AND AN EXIT OF THE
LINE AROUND 11Z. WE SHALL SEE IF THIS HOLDS UP...BUT HAVE TO
EXPECT AN HOUR OR TWO OF ADJUSTMENT THIS EVENING WILL BE
NECESSARY.

AS MENTIONED BY SPC OVER THE PAST COUPLE OF DAYS...SNOW PACK WILL
HAVE AN EFFECT ON THE CONVECTIVE LINE WITH AREAS FURTHER NORTH
DEALING WITH MORE ELEVATED STORMS. THIS SHOULD NOT BE THE CASE FOR
OUR AREA AS IT LOOKS LIKE SNOW PACK IS GONE. THIS WILL EQUATE TO
BETTER WIND TRANSPORT TO THE SURFACE AND A BETTER POTENTIAL FOR A
SEVERE GUST.

SPC HAS PRIMARILY THE SOUTHWESTERN HALF OF THE CWA IN A SLIGHT
RISK...WITH SOME ENERGY BEING LOST BY 09Z TONIGHT.

WITH COLD FRONTAL PASSAGE...EXPECTING BRIEF SHARP WIND GUSTS
BEHIND THE FRONT...BUT THE CONCERN FOR WIND IS MORE OF A GENERAL
FRIDAY EVENT. NO HEADLINES HERE FOR NOW FOR A COUPLE REASONS.
FIRST...DO NOT SEE SHARP ENOUGH COLD AIR ADVECTION BEHIND THE
FRONT. SECOND...THE MAIN UPPER LEVEL LOW FOR THIS SURFACE FRONTAL
SYSTEM TRACKS FROM THE UPPER MISSISSIPPI VALLEY INTO NORTHERN
ONTARIO. BECAUSE THE ENERGY IS TRACKING AWAY WITH AND AFTER
FRONTAL PASSAGE...THINK THE ADVISORY CRITERIA MOMENTUM TRANSFER
WILL BE DIFFICULT TO ACHIEVE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
THE FIRST HALF OF THE SHORT TERM FORECAST IS DOMINATED BY SURFACE
HIGH PRESSURE PASSING TO THE SOUTH...WITH A VERY BROAD UPPER TROUGH
ACROSS THE EASTERN 2/3 OF THE CONUS...RESULTING IN NEARLY ZONAL FLOW
OVER MIDDLE OHIO RIVER VALLEY. 12Z MODELS IN FAIR AGREEMENT WITH A
WEAK COLD FRONT CROSSING FORECAST AREA SATURDAY NIGHT INTO
SUNDAY...HOWEVER A GOOD BIT OF DIFFERENCE IN AVAILABLE MOISTURE. THE
NAM IS THE MOST AGGRESSIVE WITH PRECIP...WITH THE GFS POINTING TO
VERY LITTLE PRECIP AND ECMWF IN THE MIDDLE. WILL GO WITH CHANCE POPS
FOR NOW. TEMPS DROPPING THROUGH THE NIGHT...SO MAY INITIALLY START
OUT AS LIGHT RAIN...THEN CHANGE OVER TO LIGHT SNOW AS THE NIGHT GOES
ON...ESPECIALLY NORTH. ANOTHER WEAK SYSTEM APPROACHING LATE
SUNDAY...GFS/ECMWF IN SOME AGREEMENT WITH PRECIP APPROACHING FROM
WEST...WHILE NAM IS AN OUTLIER WITH A MORE SOUTHERN TRACK. FOR NOW
SIDED WITH THE GFS/ECMWF CONSENSUS WITH SLIGHT CHANCE POPS
APPROACHING FROM THE WEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WEAK SYSTEM WILL PULL OFF TO THE NORTHEAST SUNDAY NIGHT...WITH
COLDER AIR MOVING IN BEHIND THIS SYSTEM. ECMWF AND GFS HAVE BEEN
CONSISTENT WITH A SYSTEM MONDAY NIGHT AND TUESDAY...SO WILL INCREASE
POPS SOME. EVEN COLDER AIR MOVES IN BEHIND THIS SYSTEM...SO LEFT
SOME UPSLOPE SNOW INTO WEDNESDAY. YET ANOTHER SYSTEM WILL ARRIVE
LATE IN THE WEEK...BUT STILL LOTS OF DIFFERENCES IN THE MODELS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AREA NOW IN THE WARM SECTOR AS WARM FRONTAL SHOWERS HAVE LIFTED
NORTH INTO PENNSYLVANIA AND CEILINGS GENERALLY ABOVE 7KFT. WITH THAT
SAID...CONCERNS TURN TO WIND FOR THE REMAINDER OF TODAY THROUGH
00Z FRIDAY.

MAINLY SOUTHERLY FLOW WILL CONTINUE TO BUILD TODAY SUSTAINED
15-20KTS WITH GUSTS TO 30KTS. THERE WILL BE A SLIGHT SOUTHEASTERLY
COMPONENT TO THIS FLOW AT FIRST AND WILL THEN VEER TO THE SOUTH
AHEAD OF THE EXPECTED COLD FRONT AND CONVECTION AFTER 00Z.

LOW LEVEL JET AT 850MB INCREASES OUT OF THE SOUTH SOUTHWEST WITH
THE APPROACH OF THE COLD FRONT. NAM FORECAST MODEL GIVING 60-70KTS
POSSIBLE WITH THIS FEATURE. CAN EXPECT SOME OF THIS MOMENTUM TO
MIX DOWN WITH SHOWERS AND THUNDERSTORMS...SO 40-50KT GUSTS IN THE
CONVECTION ITSELF ARE LIKELY.

EXPECTING A LINE OF CONVECTION TO FORM OUT AHEAD OF THE COLD FRONT
WHICH SHOULD BE A QUICK MOVER THROUGH THE CWA. FELT IT APPROPRIATE
TO CARRY IFR VISIBILITIES IN TSRA FOR ONE HOUR DURATION. TIMING
WILL BE CRITICAL TO THE FORECAST HOWEVER.

EXPECT CEILINGS TO RECOVER FAIRLY QUICKLY BEHIND THE FRONT WITH A
DRY SLOT WORKING IN. WINDS WILL VEER TO THE WEST SOUTHWEST BEHIND
THE FRONT WITH GUSTS IN THE 30-35KT RANGE POSSIBLE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION LINE AND FRONT MAY VARY
BY AN HOUR OR TWO. THIS COULD HAVE LARGE IMPACTS ON THE TAF GIVEN
THE SHORT DURATION OF THE CONVECTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EST 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    L    L    L    L    L    L    L    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
IFR POSSIBLE IN SNOW LATE MONDAY NIGHT AND TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...RPY/MZ/26
NEAR TERM...26
SHORT TERM...MZ
LONG TERM...RPY
AVIATION...26
Hazardous weather outlook, Feb 20, 6:44 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
644 AM EST THU FEB 20 2014

WVZ010-011-018>020-027>032-037>040-046-047-211145-
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
644 AM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS OVERNIGHT TONIGHT INTO FRIDAY MORNING COULD GUST OVER
40 MPH. A WIND ADVISORY MAY BE REQUIRED.

ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET
SOILS...FLOODING COULD OCCUR OVERNIGHT TONIGHT INTO FRIDAY. IF
THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-
013>017-024>026-033>036-211145-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
644 AM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE DAMAGING WINDS.

EVEN OUTSIDE THE STRONGER SHOWERS...WINDS COULD GUST OVER 40 MPH
LATER TODAY...OVERNIGHT TONIGHT INTO FRIDAY MORNING. IF THAT
THREAT INCREASES...A WIND ADVISORY WOULD BE POSTED.

ALSO...WITH THE RECENT SNOW MELT AND WET SOILS...FLOODING COULD
OCCUR OVERNIGHT TONIGHT INTO FRIDAY. IF THAT THREAT INCREASES...A
FLOOD WATCH WOULD BE POSTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:47 AM ESTSpecial Weather StatementRLXKanawha58 min

Nearby

Wind Advisories in West Virginia, 2014Wind Advisories in Ohio, 2014Wind Advisories in Kentucky, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.